Periodica Mathematica Hungarica

, Volume 17, Issue 4, pp 265–277 | Cite as

A reduction of Keller's conjecture

  • S. Szabó


A family of translates of a closedn-dimensional cube is called a cube tiling if the union of the cubes is the wholen-space and their interiors are disjoint. According to a famous unsolved conjecture of O. H. Keller, two of the cubes in ann-dimensional cube tiling must share a complete (n − 1)-dimensional face. In this paper we shall prove that to solve Keller's conjecture it is sufficient to examine certain factorizations of direct sum of finitely many cyclic group of order four.

AMS (MOS) subject classifications (1980)

Primary 10E30 Secondary 20K01, 52A45 

Key words and phrases

Cube tiling factorization of abelian groups 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    G. Hajós, Über einfache und mehrfache Bedeckung desn-dimensionalen Raumes mit einem Würfelgitter,Math. Z. 47 (1941), 427–467.MR 3, 302Google Scholar
  2. [2]
    G. Hajós, Sur la factorisation des groupes abéliens,Časopis Pěst. Mat. Fys. 74 (1949), 157–162.MR 13, 623Google Scholar
  3. [3]
    O. H. Keller, Über die lückenlose Erfüllung des Raumes mit Würfeln,J. Reine Angew. Math. 163 (1930), 231–248.Google Scholar
  4. [4]
    A. D. Sands, On Keller's conjecture for certain cyclic groups,Proc. Edinburgh Math. Soc. 22 (1979), 17–21.MR 81c: 20013Google Scholar
  5. [5]
    K. Seitz,Investigations in the Hajós—Rédei theory of finite abelian groups, K. Marx University of Economics, Dept. Math., DM 75—6, Budapest, 1975.MR 53: 655Google Scholar
  6. [6]
    S. K. Stein, A symmetric star body that tiles but not as a lattice,Proc. Amer. Math. Soc. 36 (1972), 543–548.MR 47: 7604Google Scholar
  7. [7]
    S. Szabó, A new solution of a problem about a generalization of Keller's conjecture,Notes on Algebraic Systems, III, K. Marx University of Economics, Dept. Math., DM 81—3, Budapest, 1981; 83–91.MR 83m: 52022Google Scholar

Copyright information

© Akadémiai Kiadó 1986

Authors and Affiliations

  • S. Szabó
    • 1
  1. 1.Budapesti Műszaki EgyetemÉpítómérnöki Kar Matematikai TanszékBudapestHungary

Personalised recommendations